Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 38, NWS Cheyenne, WY

December 29, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 29, 2013, 3:18 AM MST for 4 counties in Wyoming. It took effect at Dec 29, 2013, 8:00 PM MST. It was in force for 10 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2013, 3:18 AM MST (10:18 UTC)
In effect from
Dec 29, 2013, 8:00 PM MST
Expired
Dec 30, 2013, 6:00 AM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 8:00 PM MSTHIGH SUST WINDS 40Bordeaux, WYGUSTS TO 53 MPH.
Dec 29, 8:06 PM MSTNON-TSTM WND GST 6315 Nne Centennial, WY
Dec 29, 8:10 PM MSTNON-TSTM WND GST 617 Ese Arlington, WYSUSTAINED WIND 47 MPH.
Dec 29, 8:11 PM MSTNON-TSTM WND GST 59Arlington, WYSUSTAINED WIND 47 MPH.
Dec 29, 8:51 PM MSTNON-TSTM WND GST 5714 Ne Centennial, WYSUSTAINED WIND 47 MPH.
Dec 29, 8:57 PM MSTNON-TSTM WND GST 6618 Wnw Cheyenne, WY
Dec 29, 9:16 PM MSTNON-TSTM WND GST 602 Ese Arlington, WYSUSTAINED WIND 42 MPH.
Dec 29, 9:16 PM MSTNON-TSTM WND GST 602 Ese Arlington, WYSYSTAINED WIND 42 MPH.
Dec 29, 9:31 PM MSTNON-TSTM WND GST 6014 Ne Centennial, WYSUSTAINED WIND 45 MPH.
Dec 29, 9:35 PM MSTNON-TSTM WND GST 608 Ese Crystal Lake Rese, WYSUSTAINED WIND 43 MPH.
Dec 29, 10:01 PM MSTNON-TSTM WND GST 608 S Chugwater, WYSUSTAINED WIND 40 TO 46 MPH FROM 956 PM TO 1026 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS75 KCYS 291018
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
318 AM MST SUN DEC 29 2013

...STRONG WINDS EXPECTED FOR WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE SUNDAY NIGHT THROUGH MONDAY MORNING...

.AN INCREASING LOW LEVEL PRESSURE GRADIENT IS EXPECTED TO CREATE A
PERIOD OF STRONG WINDS LATER SUNDAY EVENING INTO MONDAY MORNING...
PARTICULARLY ALONG PARTS OF INTERSTATE 80 FROM AROUND ARLINGTON TO
AREAS WEST OF CHEYENNE.  

WYZ106-291130-
/O.CAN.KCYS.HW.A.0025.131230T0600Z-131230T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
318 AM MST SUN DEC 29 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

THE THREAT OF VERY STRONG WINDS APPEARS TO HAVE DIMINISHED OVER
THE AREA. GUSTY WINDS ARE STILL LIKELY SUNDAY NIGHT INTO MONDAY
WITH SOME GUSTS NEAR 50 MPH POSSIBLE. 

$$

WYZ110-116-117-300000-
/O.UPG.KCYS.HW.A.0025.131230T0600Z-131230T1800Z/
/O.NEW.KCYS.HW.W.0038.131230T0600Z-131230T1800Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
318 AM MST SUN DEC 29 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE SUNDAY NIGHT THROUGH LATE MONDAY MORNING.

* WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR
  ARLINGTON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND
  LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
3 follow-up statements
335 
WWUS75 KCYS 291613
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
913 AM MST SUN DEC 29 2013

...STRONG WINDS EXPECTED FOR WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE SUNDAY NIGHT THROUGH MONDAY MORNING...

.AN INCREASING LOW LEVEL PRESSURE GRADIENT IS EXPECTED TO CREATE
A PERIOD OF STRONG WINDS LATER THIS EVENING INTO MONDAY
MORNING...PARTICULARLY ALONG PARTS OF INTERSTATE 80 FROM AROUND
ARLINGTON TO AREAS WEST OF CHEYENNE. AFTER A BRIEF LULL MONDAY
AFTERNOON...STRONG WEST WINDS RETURN AND COULD BECOME MORE
WIDESPREAD MONDAY NIGHT THROUGH TUESDAY NIGHT.

WYZ106-300415-
/O.EXB.KCYS.HW.W.0038.131230T0300Z-131230T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
913 AM MST SUN DEC 29 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
MONDAY. 

* TIMING...8 PM THIS EVENING THROUGH LATE 11 AM MONDAY MORNING.

* WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR 
  ARLINGTON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND 
  LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ110-116-117-300415-
/O.EXT.KCYS.HW.W.0038.131230T0300Z-131230T1800Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
913 AM MST SUN DEC 29 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST MONDAY. 

* TIMING...8 PM THIS EVENING THROUGH 11 AM MONDAY. 

* WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR 
  ARLINGTON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND 
  LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
444 
WWUS75 KCYS 300326
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MST SUN DEC 29 2013

...STRONG WINDS EXPECTED FOR WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE TONIGHT THROUGH MONDAY MORNING...

.AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL CREATE A PERIOD OF
STRONG WINDS INTO MONDAY MORNING... PARTICULARLY ALONG PARTS OF
INTERSTATE 80 FROM AROUND ARLINGTON TO AREAS WEST OF CHEYENNE.
AFTER A BRIEF LULL MONDAY AFTERNOON...STRONG WEST WINDS RETURN
AND COULD BECOME MORE WIDESPREAD MONDAY NIGHT THROUGH TUESDAY
NIGHT.

WYZ106-110-116-117-301300-
/O.CON.KCYS.HW.W.0038.000000T0000Z-131230T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
826 PM MST SUN DEC 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING...THROUGH 11 AM MONDAY.

* WINDS...WEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR 
  ARLINGTON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND 
  LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

RUBIN
228 
WWUS75 KCYS 301300
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
600 AM MST MON DEC 30 2013

...THE STRONG WINDS HAVE EASED EARLY THIS MORNING BUT WILL BECOME
STRONG AGAIN TONIGHT AND CONTINUE THROUGH EARLY TUESDAY NIGHT IN
AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.THE WINDS HAVE DECREASED IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE AS OF 5 AM. THE WINDS WILL BE GUST AS HIGH AS 45 MPH OVER
THAT AREA TODAY AND EARLY RONIGHT. THEN THE DIFFERENCE IN PRESSURE
ACROSS THE REGION WILL INCREASE LATER TONIGHT AND CONTINUE THROUGH
EARLY WEDNESDAY MORNING. THAT WILL ALLOW THE STRONG WESTERLY WINDS
TO DEVELOP AGAIN IN AREAS ALONG AND WEST OF THE LARAMIE RANGE
DURING THAT TIME. 

WYZ106-110-116-117-302300-
/O.CAN.KCYS.HW.W.0038.000000T0000Z-131230T1800Z/
/O.NEW.KCYS.HW.A.0026.131231T0600Z-140101T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
600 AM MST MON DEC 30 2013

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...11 PM TONIGHT THROUGH 11 PM TUESDAY NIGHT.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR 
  ARLINGTON THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND 
  LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 2:47 AM MST, 31 minutes earlier.

Area forecast discussion, Dec 29, 2:47 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 AM MST SUN DEC 29 2013

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 246 AM MST SUN DEC 29 2013

SKIES CLEARING OVER MOST OF THE CWA EARLY THIS MORNING BEHIND QUICK
MOVING UPPER SHORTWAVE WHICH BROUGHT A BIT OF LIGHT SNOW TO MAINLY
SE WYOMING EARLIER. EXPECT MOSTLY CLEAR CONDITIONS THIS MORNING
ACROSS THE CWA THEN SOME INCREASE IN CLOUDS ONCE AGAIN THIS
AFTERNOON AND EVENING AS MORE CLOUDS MOVE DOWN IN NWLY UPPER FLOW.
MAIN WEATHER EVENT THIS PERIOD LOOKS TO BE A RELATIVELY MINOR WIND
EVENT LATER TONIGHT INTO MONDAY MORNING OVER FAR SOUTHERN PARTS OF
THE CWA. LOW LEVEL PRESSURE GRADIENT WILL INCREASE THIS EVENING
WITH A SMALL AREA OF 55KT WINDS JUST OFF THE SFC BEING COLLOCATED
WITH DECENT DOWNWARD MOTION. HAVE OPTED TO ISSUE A HIGH WIND
WARNING FOR THE ARLINGTON AREA AS WELL AS THE SOUTH LARAMIE RANGE
WHERE THESE WINDS WILL BE MAXIMIZED. WILL CANCEL THE WATCH FOR THE
BORDEAUX AREA AS WINDS WILL BE WEAKER AND THE MORE NWLY DIRECTION
NOT FAVORABLE FOR THAT AREA. WINDS WILL DIMINISH MONDAY MORNING.
ANOTHER RELATIVELY QUICK SURGE OF STRONGER WINDS POSSIBLE LATER
MONDAY NIGHT.

COOL TEMPERATURES ACROSS THE CWA TODAY ON WESTERN PERIPHERY OF
COLD SFC AIRMASS THAT WILL DRIFT SLOWLY SOUTHEAST OVER THE
NORTHERN PLAINS TODAY. INCREASING DOWNSLOPE COMPONENT TO WINDS
TONIGHT AND MONDAY WILL MODERATE TEMPERATURES. MAINLY DRY THROUGH
THE PERIOD OUTSIDE OF THE HIGHER MTNS WHERE SOME SNOW SHOWERS ARE
POSSIBLE LATER TONIGHT INTO MONDAY.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 246 AM MST SUN DEC 29 2013

MODELS ARE FAIRLY SIMILAR THROUGH FRIDAY FOR THE REGION. THE
RIDGE ALOFT ALONG THE WEST COAST ON TUESDAY WILL BE TEMPORARILY
PUSHED EAST LATE IN THE WEEK AS A SHORTWAVE TROUGH APPROACHES AND
MOVES INLAND. FAST NORTHWEST WIND FLOW ALOFT WILL BE OVER THE
ROCKIES THROUGH AT LEAST THURSDAY. AT THE SURFACE...A COLD FRONT
TO THE NORTHEAST OF THE CWA TUESDAY MORNING WILL BE PUSHED SLOWLY
BACK WEST TO ALONG THE LARAMIE RANGE THROUGH WEDNESDAY MORNING.
THE FRONT WILL THEN MOVE EAST AS A WARM FRONT WEDNESDAY NIGHT AND
THURSDAY MORNING.

A SHORTWAVE TROUGH IN THE NORTHWEST FLOW ALOFT WILL MOVE ACROSS
THE CWA TURSDAY NIGHT. THEN CHANNELED VORTICITY AND THE CYCLONIC
SIDE OF THE 300 MB JET WILL AFFECT MUCH OF THE CWA THROUGH
WEDNESDAY. THE SURFACE FRONT ALONG WITH THE DYNMAICS WILL PRODUCE
MOSTLY CLOUDY SKIES AND SOME LIGHT SNOW OR FLURRIES OVER THE CWA
TUESDAY NIGHT AND WEDNESDAY. MEANWHILE...TO THE WEST OF THE
FRONT...WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50 MPH MAINLY
TUESDAY AND TUESDAY EVENING. TEMPERATURES WILL BE MILD ON TUESDAY
AHEAD OF THE FRONT AND THEN COOLER SOME FOR WEDNESDAY AND
THURSDAY. FRIDAY SHOULD BE A MILD AND GENERALLY DRY DAY FOR THE CWA,

MODELS THEN DIFFER FOR THE WEEKEND. THE GFS IS FASTER WITH THE
APPROACH AND PASSAGE OF THE SHORTWAVE TROUGH AND ASSOCIATED COLD
FRONT. MEANWHILE THE ECMWF IS 6 TO 12 HOURS SLOWER. THE RESULTING
WEATHER WILL BE THE GREATER SNOW CHANCES ON SATURDAY PER THE GFS
AND SATURDAY NIGHT AND NEXT SUNDAY PER THE ECMWF. FOR THIS FORECAST
WILL FOLLOW THE GFS AS IT SEEMS TO BE CLOSER THE ENSEMBLES MEANS.
IN ANY EVENT...NEXT WEEKEND WILL BE COOLER WITH A CHANCE OF SNOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 246 AM MST SUN DEC 29 2013

MAINLY VFR OVER THE AREA THROUGH TONIGHT AFTER SOME MVFR CIGS OVER
PARTS OF THE CENTRAL NEB PANHANDLE BREAK UP BY MID-MORNING. SFC
WINDS WILL INCREASE AROUND THE SE WY MTNS THIS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 246 AM MST SUN DEC 29 2013

CONCERNS TO REMAIN MINIMAL FOR AT LEAST THE NEXT FEW DAYS WITH
COOL TO MILD TEMPERATURES. PERIODS OF STRONG AND GUSTY WINDS WILL
OCCUR AROUND THE MTNS TONIGHT AND AGAIN MONDAY NIGHT INTO TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST MONDAY
     FOR WYZ110-116-117.

NE...NONE.
&&

SHORT TERM...RE
LONG TERM...WEILAND
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Dec 28, 5:07 PM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MST SAT DEC 28 2013

WYZ101>119-291730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
507 PM MST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE THIS EVENING...GREATEST IN AREAL COVERAGE
WEST OF INTERSTATE 25 AND OVER THE NORTHERN LARAMIE...SNOWY AND
SIERRA MADRE RANGES. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES WILL
OCCUR OVER THE MOUNTAINS WITH LESS THAN AN INCH AT LOWER ELEVATIONS.

WATCH FOR AREAS OF FOG AND BLOWING SNOW THIS EVENING OVER THE
INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE...INCLUDING BUFORD
AND VEDAUWOO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR ON A DAILY BASIS THROUGH
THURSDAY WITH WIND GUSTS TO NEAR 50 MPH POSSIBLE EACH DAY. VERY
STRONG WINDS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY NIGHT AS LOW
PRESSURE TRACKS ACROSS MONTANA. WEST TO NORTHWEST WINDS OF 35 TO
45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE DURING THIS
TIME FRAME. THE WIND PRONE AREAS OF SOUTHEAST WYOMING ARE THE
MOST FAVORABLE AREAS TO OBSERVE THE STRONGEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
507 PM MST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH WILL
CONTINUE THROUGH EARLY EVENING...WITH WINDS THEN GRADUALLY
DECREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS RETURN TO THE PANHANDLE MONDAY AND TUESDAY
AS LOW PRESSURE TRACKS ACROSS THE DAKOTAS. WIND GUSTS TO 50 MPH
ARE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Local storm report, Dec 28, 11:48 PM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1148 PM MST SAT DEC 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             LARAMIE                 41.31N 105.58W
12/28/2013  E1.5 INCH        ALBANY             WY   LAW ENFORCEMENT

1130 PM     SNOW             SARATOGA                41.45N 106.81W
12/28/2013  E0.2 INCH        CARBON             WY   LAW ENFORCEMENT

1145 PM     SNOW             CHEYENNE                41.15N 104.79W
12/28/2013  M0.3 INCH        LARAMIE            WY   OFFICIAL NWS OBS

&&

MWEILAND

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.